Louisiana, 2002

Heat in Louisiana, August 1, 2002

August 1, 2002 · NWS SHV · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 9:35 AM CST, 25 minutes earlier.

Area forecast discussion, Aug 1, 9:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT THU AUG 1 2002

UPPER RIDGE HOLDING TIGHT...WITH ONE CENTER LOCATED JUST TO
SOUTHWEST OF THE CWA.  ONLY AREA WHERE AFTERNOON HEATING MAY BE ABLE
TO OVERCOME THE SUBSIDENCE AND CAUSE ISOLATED CONVECTION WOULD BE
THE THE EXTREME EASTERN PARISHES IN NORTH CENTRAL LOUISIANA. OUTSIDE
OF THIS...SUNNY AND HOT WITH HIGHS IN THE UPPER 90S.

NO UPDATE THIS MORNING.

PREVIOUS NUMBERS...

SHV 96/74/97/74 1011
MLU 95/73/97/73 2211
TXK 98/76/99/76 1000
TYR 97/75/98/75 1011
LFK 97/74/98/74 1111

.SHV...NONE.

14

In the hours before

Special weather statement, Aug 1, 9:30 AM CST, 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT THU AUG 01 2002

DAYTIME HEATING WILL RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON
AND EVENING.  GUSTY WINDS ARE LIKELY AROUND ANY THUNDERSTORM THAT
DEVELOPS ON A HOT DAY...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.  MOST OF THE CONVECTION WILL BE CONFINED TO NORTH CENTRAL
LOUISIANA.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, De Soto

When
August 1, 10:00 AM CST
Where
De Soto forecast zone
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
32.056, -93.737 (the zone’s center; the record gives no point)

Jean David was found by his Logansport resident's relatives who had not talked to him for several days. They found his deceased body in his apartment on Sycamore Street in Logansport. It was cooled only by a floor fan; however, the apartment was air conditioned and the resident was not using the system to save money for the purchase of medication to aid his diabetic and pulmonary condition according to the De Soto Parish coroner.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, De Soto2002-08-0176MalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311775.